Alert archive / Iowa / Winter Storm Warnings in 2005
Winter Storm Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this winter storm warning at Dec 13, 2005, 2:25 PM CST for Buchanan County, Delaware County, Iowa. It took effect at Dec 14, 2005, 12:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2005, 2:25 PM CST (20:25 UTC)
- In effect from
- Dec 14, 2005, 12:00 AM CST
- Expired
- Dec 14, 2005, 3:52 AM CST
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
Counties Buchanan County, IA, Delaware County, IA
The radar
The Quad Cities radar (KDVN), 127 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDVN 132025 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 225 PM CST TUE DEC 13 2005 ...POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS LATE TONIGHT THROUGH WEDNESDAY EVENING... .A STORM SYSTEM GATHERING STRENGTH IN THE PLAINS TODAY WILL LIFT ACROSS THE UPPER MIDWEST LATE WEDNESDAY AND WEDNESDAY NIGHT. SOUTHERLY WINDS AHEAD OF THIS SYSTEM WILL BRING GULF MOISTURE NORTHWARD. TEMPERATURES WILL BE COLD ENOUGH FOR THIS SYSTEM TO PRODUCE SNOW ACROSS EASTERN IOWA...NORTHWEST AND WEST CENTRAL ILLINOIS TONIGHT...AND A MIX OF RAIN AND SNOW IN NORTHEAST MISSOURI AND PORTIONS OF WEST CENTRAL ILLINOIS SOUTH OF HIGHWAY 34. THE SNOW COULD BE HEAVY AT TIMES WITH THE POTENTIAL FOR ACCUMULATIONS OF 6 INCHES OR MORE BY MIDNIGHT WEDNESDAY NIGHT ALONG AND NORTH OF HIGHWAY 20 WEST OF DUBUQUE...WITH ACCUMULATIONS OF 2 TO 5 INCHES SOUTH TO INTERSTATE 80. THE HEAVIEST SNOWFALL SHOULD OCCUR LATE TONIGHT THROUGH LATE WEDNESDAY MORNING. IAZ040-041-140430- /O.UPG.KDVN.WS.A.0002.051214T0600Z-051215T0600Z/ /O.NEW.KDVN.WS.W.0001.051214T0600Z-051215T0600Z/ BUCHANAN-DELAWARE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER 225 PM CST TUE DEC 13 2005 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP FROM WEST TO EAST OVER THE AREA LATE TONIGHT. PERIODS OF SNOW...POSSIBLY HEAVY AT TIMES...CAN BE EXPECTED LATE TONIGHT AND THROUGH WEDNESDAY EVENING BEFORE TAPERING OFF TO FLURRIES. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES WILL BE POSSIBLE. IN ADDITION TO THE SNOW...WINDS AT 10 TO 20 MPH AND GUSTY WILL REDUCE VISIBILITIES MAKING TRAVEL HAZARDOUS AND CAUSING DRIFTING SNOW...ESPECIALLY WEDNESDAY EVENING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ042-051>054-ILZ001-002-140430- /O.UPG.KDVN.WS.A.0002.051214T0600Z-051215T0600Z/ /O.NEW.KDVN.SN.Y.0004.051214T0600Z-051215T0000Z/ DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-STEPHENSON- INCLUDING THE CITIES OF...DUBUQUE...VINTON...CEDAR RAPIDS... ANAMOSA...MAQUOKETA...GALENA...FREEPORT 225 PM CST TUE DEC 13 2005 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP FROM WEST TO EAST OVER THE AREA LATE TONIGHT. PERIODS OF SNOW...POSSIBLY HEAVY AT TIMES...CAN BE EXPECTED LATE TONIGHT AND THROUGH WEDNESDAY EVENING BEFORE TAPERING OFF TO FLURRIES. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED. DRIVING WILL BECOME VERY HAZARDOUS LATE TONIGHT AS ROADS BECOME SNOW COVERED AND SLICK. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ILZ007-140430- /O.UPG.KDVN.WS.A.0002.051214T0600Z-051215T0600Z/ /O.NEW.KDVN.WW.Y.0003.051214T0600Z-051215T0000Z/ CARROLL- INCLUDING THE CITY OF...MOUNT CARROLL 225 PM CST TUE DEC 13 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP FROM WEST TO EAST OVER THE AREA LATE TONIGHT. PERIODS OF SNOW...POSSIBLY HEAVY AT TIMES...CAN BE EXPECTED LATE TONIGHT AND THROUGH WEDNESDAY EVENING BEFORE TAPERING OFF TO FLURRIES. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED. DRIVING WILL BECOME VERY HAZARDOUS LATE TONIGHT AS ROADS BECOME SNOW COVERED AND SLICK. SNOW MAY BE MIXED WITH RAIN AT TIMES WEDNESDAY...AS TEMPERATURES RISE INTO THE LOWER 30S. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ063>068-ILZ009-015-140430- /O.NEW.KDVN.WW.Y.0003.051214T0600Z-051215T0000Z/ IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-WHITESIDE-ROCK ISLAND- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND 225 PM CST TUE DEC 13 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. SNOW WILL DEVELOP FROM WEST TO EAST OVER THE AREA LATE TONIGHT. PERIODS OF SNOW...POSSIBLY HEAVY AT TIMES...CAN BE EXPECTED LATE TONIGHT AND THROUGH WEDNESDAY EVENING BEFORE TAPERING OFF TO FLURRIES. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED. DRIVING WILL BECOME VERY HAZARDOUS LATE TONIGHT AS ROADS BECOME SNOW COVERED AND SLICK. SNOW MAY BE MIXED WITH RAIN AT TIMES WEDNESDAY...AS TEMPERATURES RISE INTO THE LOWER 30S. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ERVIN
2 follow-up statements
000 WWUS43 KDVN 140321 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 921 PM CST TUE DEC 13 2005 ...POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS LATE TONIGHT THROUGH WEDNESDAY EVENING... .A MIX OF RAIN AND SNOW IS EXPECTED TO SPREAD OVER THE AREA AFTER MIDNIGHT TONIGHT. THE PRECIPITATION WILL BE MAINLY SNOW NORTH OF INTERSTATE 80 WHILE TO THE SOUTH A RAIN AND SNOW MIX IS EXPECTED. BY WEDNESDAY EVENING SNOW FALL AMOUNTS ARE EXPECTED TO RANGE FROM 4 TO 7 INCHES ALONG HIGHWAY 20 IN IOWA TO 2 TO 4 INCHES ALONG INTERSTATE 80. FURTHER SOUTH AN INCH OR LESS IS EXPECTED. A STORM SYSTEM MOVING THROUGH THE PLAINS THIS EVENING WILL BE RESPONSIBLE FOR WEDNESDAYS WINTERY WEATHER. THE STORM SYSTEM HAS ALREADY SPREAD MODERATE TO HEAVY SNOW INTO THE NORTH CENTRAL IOWA WITH RAIN OR A RAIN SNOW MIX OVER CENTRAL AND SOUTH CENTRAL IOWA. IAZ040-041-141130- /O.CON.KDVN.WS.W.0001.051214T0600Z-051215T0600Z/ BUCHANAN-DELAWARE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER 921 PM CST TUE DEC 13 2005 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT. SNOW IS EXPECTED TO MOVE IN AROUND MIDNIGHT AND CONTINUE INTO WEDNESDAY EVENING. THE SNOW MAY BE HEAVY AT TIMES LATE TONIGHT AND EARLY WEDNESDAY. ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED BY THE TIME THE SNOW TAPERS OFF TO FLURRIES WEDNESDAY EVENING. IN ADDITION TO THE SNOW...BLOWING AND DRIFTING SNOW WILL ALSO REDUCE VISIBILITIES MAKING TRAVEL HAZARDOUS AND CAUSING DRIFTING SNOW...ESPECIALLY WEDNESDAY EVENING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ042-051>054-ILZ001-002-141130- /O.CON.KDVN.SN.Y.0004.051214T0600Z-051215T0000Z/ DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-STEPHENSON- INCLUDING THE CITIES OF...DUBUQUE...VINTON...CEDAR RAPIDS... ANAMOSA...MAQUOKETA...GALENA...FREEPORT 921 PM CST TUE DEC 13 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. SNOW WILL DEVELOP FROM WEST TO EAST OVER THE AREA LATE TONIGHT AND CONTINUE THROUGH THE DAY WEDNESDAY...THEN TAPER OFF TO FLURRIES WEDNESDAY EVENING. THE SNOW WILL BE HEAVY AT TIMES LATE TONIGHT AND EARLY WEDNESDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED. DRIVING WILL BECOME VERY HAZARDOUS LATE TONIGHT AS ROADS BECOME SNOW COVERED AND SLICK. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ063>068-ILZ007-009-015-141130- /O.CON.KDVN.WW.Y.0003.051214T0600Z-051215T0000Z/ IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-CARROLL-WHITESIDE- ROCK ISLAND- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...MOUNT CARROLL... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND 921 PM CST TUE DEC 13 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY. SNOW WILL DEVELOP FROM WEST TO EAST OVER THE AREA LATE TONIGHT AND CONTINUE THROUGH THE DAY WEDNESDAY...THEN TAPER OFF TO FLURRIES WEDNESDAY EVENING. THE SNOW MAY BE HEAVY AT TIMES LATE TONIGHT AND EARLY WEDNESDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED. DRIVING WILL BECOME VERY HAZARDOUS LATE TONIGHT AS ROADS BECOME SNOW COVERED AND SLICK. SNOW MAY BE MIXED WITH RAIN AT TIMES WEDNESDAY...AS TEMPERATURES RISE INTO THE LOWER 30S. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDVN 140952 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 352 AM CST WED DEC 14 2005 ...SNOWY START TO WEDNESDAY... .SNOW...HEAVY AT TIMES...WILL GRADUALLY TAPER OFF BY MID TO LATE MORNING FROM SOUTH TO NORTH. FLURRIES AND OCCASIONAL LIGHT SNOW WILL LINGER THIS AFTERNOON AND EVENING...AND MAY MIX WITH OR CHANGE TO LIGHT RAIN OR DRIZZLE ALONG AND SOUTH OF INTERSTATE 80. SNOWFALL ACCUMULATIONS ACROSS THE ADVISORY WILL RANGE FROM 2 TO 5 INCHES. IAZ040-041-141800- /O.CAN.KDVN.WS.W.0001.000000T0000Z-051215T0600Z/ /O.EXB.KDVN.SN.Y.0004.000000T0000Z-051214T2100Z/ BUCHANAN-DELAWARE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER 352 AM CST WED DEC 14 2005 ...WINTER STORM WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW...HEAVY AT TIMES...WILL CONTINUE INTO MID MORNING BEFORE TAPERING OFF TO FLURRIES OR OCCASIONAL LIGHT SNOW. SNOW ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED BY MIDDAY WITH ADDITIONAL MINOR ACCUMULATIONS POSSIBLE THIS AFTERNOON AND EVENING. TRAVEL WILL BE HAZARDOUS WITH ROADS SNOW COVERED AND SLICK. IN ADDITION TO THE SNOW...BRISK SOUTHEAST WINDS WILL REDUCE VISIBILITIES AND MAY PRODUCE SOME BLOWING OR DRIFTING SNOW IN OPEN AREAS. $$ IAZ063>068-ILZ007-009-015-141800- /O.CAN.KDVN.WW.Y.0003.000000T0000Z-051215T0000Z/ /O.EXB.KDVN.SN.Y.0004.000000T0000Z-051214T1800Z/ IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-CARROLL-WHITESIDE- ROCK ISLAND- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...MOUNT CARROLL... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND 352 AM CST WED DEC 14 2005 ...WINTER WEATHER ADVISORY IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH DAYBREAK BEFORE TAPERING OFF TO FLURRIES OR OCCASIONAL LIGHT SNOW. THE SNOW MAY MIX WITH LIGHT RAIN OR DRIZZLE AT TIMES AFTER MID MORNING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED BY MIDDAY WITH ADDITIONAL MINOR ACCUMULATIONS POSSIBLE THIS AFTERNOON AND EVENING. TRAVEL WILL BE HAZARDOUS WITH ROADS SNOW COVERED AND SLICK. IN ADDITION TO THE SNOW...BRISK SOUTHEAST WINDS WILL REDUCE VISIBILITIES AND MAY PRODUCE SOME BLOWING OR DRIFTING SNOW IN OPEN AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ042-051>054-ILZ001-002-141800- /O.EXT.KDVN.SN.Y.0004.000000T0000Z-051214T2100Z/ DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-STEPHENSON- INCLUDING THE CITIES OF...DUBUQUE...VINTON...CEDAR RAPIDS... ANAMOSA...MAQUOKETA...GALENA...FREEPORT 352 AM CST WED DEC 14 2005 ...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SNOW...HEAVY AT TIMES...WILL CONTINUE INTO MID MORNING BEFORE TAPERING OFF TO FLURRIES OR OCCASIONAL LIGHT SNOW. SNOW ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED BY MIDDAY WITH ADDITIONAL MINOR ACCUMULATIONS POSSIBLE THIS AFTERNOON AND EVENING. TRAVEL WILL BE HAZARDOUS WITH ROADS SNOW COVERED AND SLICK. IN ADDITION TO THE SNOW...BRISK SOUTHEAST WINDS WILL REDUCE VISIBILITIES AND MAY PRODUCE SOME BLOWING OR DRIFTING SNOW IN OPEN AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this winter storm warning went out at Dec 13, 3:55 AM CST, 10 hours 30 minutes earlier.
Area forecast discussion, Dec 13, 3:55 AM CST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 355 AM CST TUE DEC 13 2005 .SYNOPSIS.. WEAK HIGH PRESSURE WILL MOVE EAST OF THE REGION TODAY WHILE A STORM SYSTEM DEVELOPS IN THE PLAINS. THIS STORM SYSTEM WILL AFFECT THE AREA STARTING LATE TONIGHT THROUGH THURSDAY. && .SHORT TERM...TODAY AND TONIGHT... PATCHY FOG WILL BURN OFF THIS MORNING LEAVING A QUIET REMAINDER OF THE DAY. THE WX BEGINS TO TURN QUITE INTERESTING TONIGHT. FORECAST SOUNDINGS INDICATE IT WILL TAKE UNTIL THE 03Z-06Z TIME PERIOD TO SATURATE THE ATMOSPHERE WEST OF THE MISSISSIPPI. ONCE SATURATION OCCURS...PRECIP WILL RAPIDLY BREAK OUT AS A NICE LLJ PUMPS MOISTURE INTO THE AREA. PRECIP WILL RAPIDLY BREAK OUT ALONG AND EAST OF THE MISSISSIPPI AFTER 06Z. ACCUMULATIONS WILL VARY AND DEPEND HIGHLY ON WHEN THE SNOW BEGINS. CONTINUED WAA DURING THE NIGHT MAY RESULT IN MIXED PRECIPITATION DEVELOPING SOUTH OF HIGHWAY 34 TOWARD DAWN. ...08 FOR 05... && .LONG TERM...WEDNESDAY THROUGH MONDAY... AFTER A BURST OF WAA PRECIP WEDNESDAY MORNING...THE PRECIP SHOULD SHUT DOWN IN THE AFTERNOON FOR ALL BUT THE NORTHERN THIRD OF THE CWFA. WAA IN THE LOW LEVELS WILL CHANGE THE PRECIP OVER TO EITHER A LIQUID OR A LIQUID/FREEZING MIX ALONG AND SOUTH OF I-80 DURING THE DAY. CAA WEDNESDAY NIGHT WILL ALLOW PRECIP TO BE ALL SNOW. AMOUNTS STILL QUITE TRICKY BUT WE SHOULD END UP WITH A HIGH END ADVISORY NORTH OF HIGHWAY 30 WITH SOME TYPE OF A LOWER END ADVISORY DOWN TO I-80. STACKED SYSTEM WILL BE SLOW TO LEAVE THE AREA SO PRECIP WILL CONTINUE INTO THURSDAY/THURSDAY NIGHT. DEPENDING ON HOW FAST THIS SYSTEM REALLY MOVES...THERE MAY BE LINGER PRECIP INTO FRIDAY. QUIET WX LOOKS TO BE IN STORE FOR THE WEEKEND. ...08... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...WINTER STORM WATCH 12 AM WEDNESDAY UNTIL 12 AM THURSDAY NORTH OF HIGHWAY 30. IL...WINTER STORM WATCH 12 AM WEDNESDAY UNTIL 12 AM THURSDAY NORTH OF HIGHWAY 30. MO...NONE.
Hazardous weather outlook, Dec 13, 5:39 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 539 AM CST TUE DEC 13 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141139- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 539 AM CST TUE DEC 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. ...WINTER STORM WATCH FOR AREAS NORTH OF HIGHWAY 30 LATE TONIGHT THROUGH WEDNESDAY EVENING... .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WITH VISIBILITIES LESS THAN ONE QUARTER MILE WILL BURN OFF BY MID DAY. TONIGHT...A STORM SYSTEM WILL BEGIN TO AFFECT THE AREA. SNOW IS EXPECTED TO DEVELOP LATE THIS EVENING AND OVERNIGHT FROM WEST TO EAST ACROSS THE OUTLOOK AREA. A WINTERY MIXTURE OF RAIN...SNOW... SLEET AND FREEZING RAIN WILL BE POSSIBLE SOUTH OF HIGHWAY 34. SNOW ACCUMULATIONS OF AN INCH OF TWO WILL BE POSSIBLE WEST OF THE MISSISSIPPI RIVER AND NORTH OF HIGHWAY 34...WITH LESSER AMOUNTS SOUTH AND EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW...POSSIBLY HEAVY AT TIMES...WILL CONTINUE THROUGH THE DAY WEDNESDAY INTO WEDNESDAY EVENING ALONG AND NORTH OF HIGHWAY 30 WHERE 6 INCHES OR MORE OF ACCUMULATION WILL BE POSSIBLE. BETWEEN HIGHWAY 30 AND THE INTERSTATE 80 CORRIDOR...SNOW WILL MIX WITH SOME SLEET AND FREEZING DRIZZLE DURING THE DAY. SNOW AMOUNTS IN THIS AREA WILL BE LIGHTER...BUT CURRENT INDICATIONS ARE THAT 2 TO 4 INCHES WILL BE POSSIBLE THROUGH WEDNESDAY EVENING. ALONG AND SOUTH OF THE HIGHWAY 34 CORRIDOR A WINTERY MIXTURE OF RAIN...SLEET AND SNOW WILL CHANGE OVER TO DRIZZLE DURING THE DAY. SNOW ACCUMULATIONS IN THIS AREA WILL BE LIGHT AND VARY FROM AN INCH OR TWO NEAR HIGHWAY 34 TO LITTLE OR NO ACCUMULATION ALONG AND SOUTH OF HIGHWAY 136. OVERNIGHT WEDNESDAY NIGHT AND THURSDAY...SNOW IS AGAIN EXPECTED FOR THE ENTIRE AREA. ADDITIONAL LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE...ESPECIALLY ALONG AND NORTH OF HIGHWAY 30. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT SNOWFALL REPORTS WEDNESDAY INTO THURSDAY WILL BE APPRECIATED.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:41 AM CST | Winter Storm Watch | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 11 hr |
| Dec 13, 2:25 PM CST | Snow Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 7 more | 24 hr |
| Dec 13, 2:25 PM CST | Winter Weather Advisory | DVN | Cedar, Clinton, Iowa, Johnson, Muscatine, Scott | 13 hr |
Nearby
Winter Storm Warnings in Iowa, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.